MAUDE Adverse Event Report: 3M COMPANY 3M¿ RED DOT¿ ECG MONITORING ELECTRODES; ELECTRODE, ELECTROCARDIOGRAPH

3M COMPANY 3M¿ RED DOT¿ ECG MONITORING ELECTRODES; ELECTRODE, ELECTROCARDIOGRAPH
Model Number 2670-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Caustic/Chemical Burns (2549)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A customer presented to the hospital for dizziness due to potential heart issues and 3m¿ red dot¿ ecg monitoring electrodes, 2670-3 were allegedly applied for heart monitoring.Two days post electrode application, the patient allegedly experienced redness, pain, blistering, severe burns with scarring.The customer presented to urgent care the same day, was diagnosed with a 2cm x 2cm left upper chest erythematous chemical burn with blistering, and was discharged the same day with a treatment plan noted as application of silver sulfadiazine 1% external cream, twice a day for 10 days, 8 grams.
 
Additional Manufacturer Narrative
A product sample was not returned to 3m for analysis.Without a sample available, it is not possible to evaluate the sample for any defects or perform any tests to determine if the device met specification.3m¿ cannot determine the exact root cause of the alleged injury or whether an electrode was the root cause.

Brand Name
3M¿ RED DOT¿ ECG MONITORING ELECTRODES
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
3M COMPANY
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M MORDEN
400 rt. 100
morden,manitoba
CA  
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144
6514612670
MDR Report Key18994902
Report Number2110898-2024-00014
Device Sequence Number20720537
Product Code DRX
UDI-Device Identifier10707387789234
UDI-Public10707387789234
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2670-3
Device Catalogue Number2670-3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age60 YR
Patient SexFemale
Patient Weight103 KG